MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a procedure, when attempting to withdraw the guide 0.18 mounted on the 21g puncture needle, the guide jammed, frayed, then broke off.The tip remained inside of the patient's anterior tibial artery.A request for more information and images was sent.
 
Additional Manufacturer Narrative
A review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The supplied mandril wire from the micropuncture transitionless pedal access set was returned in used, damaged condition.The wire guide was unraveled from the distal end of the proximal solder joint all of the way until the distal coil.The coil length could not be measured due to unraveling.The proximal solder joint looked fine with even flow, security, no holes, and rounded smooth.The length of the proximal solder connection was in compliance with specification.The distal solder joint at the tip of the wire could not be found.The length of the overall wire could not be measured due to the severe elongation and tangling of the coil.The length of the mandrel was in compliance with specification; however, the tip of the mandrel had a sheared appearance consistent with a cut performed by a sharp object.It was undetermined if a portion of the mandril was missing.The coil had been significantly stretched; therefore the coil length could not be measured.The diameter of the proximal solder connection and the diameter of the proximal core wire were outside of specification.However, it is unlikely that a proximal wire diameter smaller than the specification would cause a failure of the wire jamming, fraying (elongating), and breaking.The diameter of the coil was unable to be measured due to the elongation.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were two other reported complaints for this lot number.This type of device failure has generally been associated with the wire guide being damaged by withdrawal and/or manipulation through the needle.A warning label illustrates that wires should not be removed through a needle.The description of the event states that an attempt was made to remove the wire from the 21g needle; when the resistance was felt, then fraying was observed, breakage of the wire guide, and then the needle was removed.Therefore, a root cause of user technique is probable.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a procedure on the anterior tibial distal artery, when attempting to withdraw the guide 0.18 mounted on the 21g puncture needle, the guide jammed, frayed, then broke off.The tip remained inside of the patient's anterior tibial artery.An attempt was made to recover the tip without success.No further information was provided.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6093192
Report Number1820334-2016-01237
Device Sequence Number1694380
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)170826(10)5239035
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;